Iowa, 2001

Flooding in Iowa, June 12 to 23, 2001

June 12 to 23, 2001 · NWS DMX · 33 events in 33 counties and zones

A significant flash flood event developed later on the 12th as heavy rains and severe storms developed along a stationary boundary located over central Iowa in the mid-morning hours. Storms continually redeveloped in a narrow band along the front throughout the day, before finally lifting north to produce more heavy rains over the upper Des Moines River basin.

Where it happened

Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$825,000
Crop damage
$1.6 million
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

A significant flash flood event developed later on the 12th as heavy rains and severe storms developed along a stationary boundary located over central Iowa in the mid-morning hours. Storms continually redeveloped in a narrow band along the front throughout the day, before finally lifting north to produce more heavy rains over the upper Des Moines River basin. WSR-88D radar precipitation estimates were biased upward by the copious hail production in these storms. Radar estimates of 6 to 8 inches in a band across the southern portions of Greene, Boone and Story counties and much of Jasper and Polk, were difficult to verify with rain gage reports. However, unofficial reports indicated that 4 to 5 inches fell in the heaviest rain. Official reports included 2.66" at Ames 5SE (AESI4), 2.53" at Rhodes (RHDI4), 2.05" at Newton, 1.69" at Jefferson (JFFI4), 1.49 at Drake University (DDVI4) and 1.27" at Marshalltown (MSHI4). Urban Small Stream Advisories for these counties were upgraded to Flash Flood Warnings by mid-afternoon as the storms continued to train across the same areas. Reports of road closures and damage in Story and Greens counties due to high water were received by the NWS. Minor river flooding also resulted along the North Raccoon River at Perry (PROI4) and on the South Skunk River at Oskaloosa (OOAI4). The secondary band that developed over the far northwest counties in the DMX HSA produced 3.12" at the Estherville ASOS and caused the West Fork Des Moines river to quickly rise to flood stage and a River Flood Warning was issued later in the morning for Estherville (ESVI4). Flood Statements were also issued for minor flooding downstream on the West Fork Des Moines at Emmetsburg (EMTI4) and Humboldt (HBTI4) and on the East Fork Des Moines at Algona (AGNI4) and North Raccoon River at Jefferson (EFWI4). Basin-wide rainfall forecasts (QPF) of 1 to 1.5 inches over the upper Des Moines and Raccoon rivers were input into river forecasts for the 24-hours ending at 12Z on the 14th of June, helping to raise crest forecasts.Strong storms formed over the northwest half of the DMX HSA in the early morning hours of the 14th, with more moderate to heavy rain falling in parts of the North Raccoon and upper Des Moines River basins. WSR-88D radar rainfall estimates were 3 to 4 inches over Calhoun county in the North Raccoon basin and the cooperative observer at Rockwell City (RKWI4) measured 2.50". Also hit hard by heavy rains and flooding were Kossuth and Crawford counties, with radar estimates of 2 to 4 inches. Cooperative observers at Swea City (SWEI4) and Denison (DNSI4) picked up 1.90" and 2.30", respectively. Urban/Small Stream Flood Advisories were issued for each of these counties during the early morning hours. Street flooding was reported in Manson and Rockwell City (Calhoun county) and in Denison (Crawford), with water over the road on Highway 169 (Kossuth).A short respite from the storms during the late morning of the 14th was followed by another line of storms moving into Iowa from the southwest during the early afternoon. The areal coverage from these storms was essentially the southeast one-half of the DMX HSA, almost completely missing the portion of the HSA that received heavy rains in the previous 24 hours. The storms were fast-moving enough to minimize rainfall accumulations, but parts of south central Iowa picked up 2 to 3 inches of rain, including Blockton (BLKI4), 3.15"; Centerville (CNTI4), 2.39"; Beaconsfield (BCNI4), 2.10" and Ottumwa ASOS (OTM), 2.02". As the storms moved north, Urban and Small Stream Flood Advisories were issued for Polk, northern Warren, southern Story and Jasper counties as the storms moved through around rush hour. The 0.75" to 1.25" inches of rain in less than an hour in Des Moines caused typical urban flooding, with many intersections and underpasses flooded and traffic tie-ups as a result. The Des Moines Airport ASOS (DSM) measured 0.48" in 15 minutes and the USGS DCP at SE 6th (DESI4) 0.75" in 30 minutes as the storms moved through. The storms continued moving rapidly northeast though Iowa producing scattered heavy rains mainly along and east of Interstate 35; cooperative reports included Mason City (MSCI4) 1.54" and Waterloo 1.18". Numerous river flood forecasts were issued as a result of the rains, with eight forecast points in flood by the morning of the 15th and several other locations forecast to go into flood in coming days. By the 23rd, the last forecast point in the DMX HSA fell below flood stage, with the West Fork Des Moines River at Humboldt dropping below flood stage. None of the flooding across the HSA during June even reached the moderate category, with the exception of Estherville which briefly reached that category on the 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 12, 2:45 PM CST, 15 minutes earlier.

Area forecast discussion, Jun 12, 2:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT TUE JUN 12 2001

BUSY DAY SO I WILL KEEP THE DISCUSSION BRIEF.  FORECAST CHALLENGES
CONTINUE TO BE THUNDERSTORM DEVELOPMENT THIS EVENING WITH THE
PETHORA OF BOUNDARIES AROUND.  THE FRONT HAS FINALLY BEGUN TO LIFT
NORTH BUT THE BEST MOISTURE CONVERGENCE AND CAPES ARE OVER EASTERN
NEBRASKA.  THE SCENARIO I BELIEVE WILL HAPPEN IS THAT ADDITIONAL
THUNDERSTORM DEVELOPMENT WILL OCCUR WITHIN THE NEXT COUPLE HOURS
OVER EASTERN NEBRASKA AND PROPOGATE INTO IOWA DURING THE EVENING AND
OVERNIGHT...MAINLY NORTH OF HIGHWAY 30.  I WILL BRIEF THE EVENING
SHIFT OF A POSSIBLE WATCH IN THE NEXT COUPLE HOURS.  I KEPT THE
MENTION OF EVENING THUNDERSTORMS OVER THE I-80 CORRIDOR DUE TO THE
NUMBER OF BOUNDARIES AROUND ALONG WITH CAPES OF 4-5K.  NEXT CHANCE
OF SEVERE COMES WEDNESDAY NIGHT AND THURSDAY WITH A VIGOROUS
SHORTWAVE PULLING OUT OF THE NWRN U.S.  THE WEATHER SETTLES DOWN
AFTER THAT TIME PERIOD.

.DSM...FLASH FLOOD WATCH FOR CENTRAL IOWA THROUGH 8 PM.

FAB

In the hours before

Local storm report, Jun 12, 10:50 AM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1150 AM CDT TUE JUN 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1125 AM    5 W MONTEZUMA             IA   TORNADO
06/12/01   POWESHIEK                      TORNADO WAS 5 MILES
                                          WEST (CORRECTION FOR
                                          DIRECTION)  OF
       Q                                   MONTEZUMA. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.
Local storm report, Jun 12, 12:30 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
130 PM CDT TUE JUN 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 AM    SULLY                     IA   1.75 INCH HAIL
06/12/01   JASPER                         REPORTED BY STORM
                                          SPOTTER.

1200 PM    12 SE JEFFERSON           IA   .88 INCH HAIL
06/12/01   GREENE                         FIELDS UNDER WATER.
                                          REPORTED BY STORM
                                          SPOTTER.

1215 PM    CHARTER OAK               IA   1 INCH HAIL
06/12/01   CRAWFORD                       REPORTED BY STORM
                                          SPOTTER.

1220 PM    3 NW DOW CITY             IA   1.75 INCH HAIL
06/12/01   CRAWFORD                       REPORTED BY STORM
                                          SPOTTER.

1225 PM    5 N GRINNELL              IA   1.75 INCH HAIL
06/12/01   POWESHIEK                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1227 PM    6 W MADRID                IA   1 INCH HAIL
06/12/01   BOONE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1228 PM    WOODWARD                  IA   1 INCH HAIL
06/12/01   DALLAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1231 PM    WOODWARD                  IA   1 INCH HAIL
06/12/01   DALLAS                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

1232 PM    WOODWARD                  IA   1 INCH HAIL
06/12/01   DALLAS                         REPORTED BY FIRE AND
                                          RESCUE.

0110 PM    DEDHAM                    IA   1 INCH HAIL
06/12/01   CARROLL                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 12, 2:09 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
309 PM CDT TUE JUN 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    BAXTER                    IA   1 INCH HAIL
06/12/01   JASPER                         REPORTED BY JASPER
                                          COUNTY SHERIFF'S
                                          DEPARTMENT.

0215 PM    ALLEMAN                   IA   FLOOD
06/12/01   POLK                           ROAD CLOSED IN ALL
                                          DIRECTIONS AT 134TH AND
                                          NE 22ND STREET
                                          NUMEROUS  ROADS WITH
                                          WATER OVER THEM
                                          RAINFALL 4 INCHES
                                          DURING LAST HOUR  .
                                          REPORTED BY POLK COUNTY
                                          SHERIFF'S DEPARTMENT.

0216 PM    HUXLEY                    IA   FLOOD
06/12/01   STORY                          WATER OVER NORTH 5TH
                                          AND HWY 69. REPORTED BY
                                          STORY COUNTY SHERIFF'S
                                          DEPARTMENT.

0220 PM    2 E COLLINS               IA   FLOOD
06/12/01   STORY                          WATER 4 TO 5 INCHES
                                          OVER HIGHWAY 210 NEAR
                                          640TH TO 690TH STREETS
                                          8 TO 10 INCHES OF
                                          ROADBED WASHED AWAY.
                                          REPORTED BY STORY
                                          COUNTY SHERIFF'S
                                          DEPARTMENT.

0220 PM    GRANGER                   IA   FLOOD
06/12/01   DALLAS                         2 FEET WATER OVER ROAD
                                          INTERSECTION OF HIGHWAY
                                          415 AND 100TH STREET
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0230 PM    3 S COLLINS               IA   FLOOD
06/12/01   STORY                          WATER OVER HIGHWAY 65
                                         K REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jun 12, 2:43 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
343 PM CDT TUE JUN 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0953 AM    POLK CITY                 IA   1.75 INCH HAIL
06/12/01   POLK                           REPORTED BY POLK COUNTY
                                          SHERIFF'S OFFICE.

0307 PM    3 S RIPPEY                IA   FLOOD
06/12/01   GREENE                         WATER OVER ROAD AT
                                          320TH AND U AVENUE.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0310 PM    1 NE BONDURANT            IA   FLOOD
06/12/01   POLK                           FLOODING OF NE 135TH
                                          AVENUE . REPORTED BY
                                          POLK COUNTY SHERIFF'S
                                          DEPARTMENT.

0312 PM    1 E MAXWELL               IA   FLOOD
06/12/01   STORY                          WATER OVER ROAD ONE
                                          HALF MILE NORTH OF HWY
                          M                210 NEAR 670TH.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Jun 12, 2:48 PM CST, 12 minutes before
IAZ033>038-044>050-057>062-070>075-122200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
348 PM CDT TUE JUN 12 2001

...SEVERE THUNDERSTORM WATCH NUMBER 406 WILL BE ALLOWED TO EXPIRE
AT 4 PM...

THUNDERSTORMS HAVE DECREASED IN INTENSITY AND WILL PUSH NORTH OF
THE WATCH AREA BY 4 PM.  ADDITIONAL THUNDERSTORM DEVELOPMENT IS
POSSIBLE THIS EVENING AND THE POTENTIAL FOR ADDITIONAL SEVERE
STORMS STILL EXISTS.  KEEP ALERT TO CHANGING CONDITIONS AND MONITOR
YOUR WEATHER RADIOS FOR UPDATES ON THE WEATHER SCENARIO THIS
EVENING.

FAB
Special weather statement, Jun 12, 3:00 PM CST, 0 minutes before
CENTRAL IOWA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
400 PM CDT TUE JUN 12 2001

A SLOW MOVING WARM FRONT OVER SOUTHERN IOWA WILL PROPAGATE NORTH
TONIGHT. THE COMBINATION OF LOW PRESSURE OVER CENTRAL NEBRASKA
AND THE WARM FRONT WILL PROVIDE ENOUGH INSTABILITY TO PRODUCE
ADDITIONAL THUNDERSTORMS TONIGHT. THE THUNDERSTORMS WILL DEVELOP
OVER EASTERN PORTIONS OF NEBRASKA AND MOVE EAST NORTHEAST INTO IOWA
LOCATIONS OVERNIGHT. LOCATIONS ACROSS WESTERN AND NORTHERN PORTIONS
OF IOWA HAVE THE BEST CHANCE OF SEEING THESE STORMS. WITH AMPLE
MOISTURE AVAILABLE AND DECENT SHEAR ALOFT...FLASH FLOODING AND LARGE
HAIL WILL BE THE MAIN WEATHER CONCERNS THROUGH EARLY WEDNESDAY
MORNING FOR THESE LOCATIONS.

SEE SITE SPECIFIC DETAILS BELOW FOR MORE INFORMATION.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>073-081-082-
092-130817-
ADAIR-ADAMS-AUDUBON-BLACK
HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS-CERRO
GORDO-CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-
HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MADISON-MARSHALL-PALO
ALTO-POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA-TAYLOR-UNION-WARREN-
WEBSTER-WINNEBAGO-WORTH-WRIGHT-
INCLUDING THE CITIES OF...ALGONA...AMES...ATLANTIC...BOONE...
CARROLL...CRESTON...DENISON...DES MOINES...ESTHERVILLE...FORT
DODGE...GRINNELL...INDIANOLA...IOWA FALLS...MARSHALLTOWN...MASON
CITY...NEWTON...PERRY...WATERLOO...WAVERLY AND WEBSTER CITY
324 PM CDT TUE JUN 12 2001

* EVENT TIMING...AFTER 9 PM

* THREAT CATEGORIES...
     TORNADO..........NONE
     DAMAGING WINDS...NONE
     LARGE HAIL.......LOW
     FLASH FLOODING...MODERATE

* SPOTTER ACTIVATION OUTLOOK...LOW

IAZ074-075-083>086-093>097-130817-
APPANOOSE-CLARKE-DAVIS-DECATUR-LUCAS-MAHASKA-MARION-MONROE-RINGGOLD-
WAPELLO-WAYNE-
INCLUDING THE CITIES OF...CENTERVILLE...CHARITON...KNOXVILLE...
LAMONI...OSKALOOSA...OTTUMWA AND PELLA
324 PM CDT TUE JUN 12 2001

* EVENT TIMING...ISOLATED THUNDERSTORMS AFTER 9 PM

* THREAT CATEGORIES...
     TORNADO..........NONE
     DAMAGING WINDS...NONE
     LARGE HAIL.......NONE
     FLASH FLOODING...NONE

* SPOTTER| ACTIVATION OUTLOOK...NONE

* MISCELLANEOUS INFORMATION - ANY THUNDERSTORMS THAT MOVE ACROSS
SOUTH CENTRAL IOWA SHOULD REMAIN ISOLATED IN NATURE THUS CAUSING NO
MAJOR SEVERE WEATHER CONCERNS.

KNOLLHOFF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

33 flood. Local standard time, as filed.

Flood, Calhoun

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Calhoun forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.385, -94.640 (the zone’s center; the record gives no point)

Flood, Carroll

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Carroll forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.036, -94.861 (the zone’s center; the record gives no point)

Flood, Cerro Gordo

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Cerro Gordo forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
43.082, -93.261 (the zone’s center; the record gives no point)

Flood, Clarke

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Clarke forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
41.029, -93.785 (the zone’s center; the record gives no point)

Flood, Dallas

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Dallas forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
41.685, -94.040 (the zone’s center; the record gives no point)

Flood, Decatur

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Decatur forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
40.738, -93.786 (the zone’s center; the record gives no point)

Flood, Emmet

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Emmet forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
43.378, -94.678 (the zone’s center; the record gives no point)

Flood, Franklin

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Franklin forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.733, -93.262 (the zone’s center; the record gives no point)

Flood, Greene

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Greene forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.036, -94.397 (the zone’s center; the record gives no point)

Flood, Grundy

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Grundy forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.402, -92.791 (the zone’s center; the record gives no point)

Flood, Hamilton

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Hamilton forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.384, -93.707 (the zone’s center; the record gives no point)

Flood, Hancock

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Hancock forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
43.082, -93.734 (the zone’s center; the record gives no point)

Flood, Hardin

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Hardin forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.384, -93.240 (the zone’s center; the record gives no point)

Flood, Humboldt

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Humboldt forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.777, -94.207 (the zone’s center; the record gives no point)

Flood, Jasper

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Jasper forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
41.686, -93.054 (the zone’s center; the record gives no point)

Flood, Kossuth

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Kossuth forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
43.204, -94.207 (the zone’s center; the record gives no point)

Flood, Lucas

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Lucas forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
41.029, -93.328 (the zone’s center; the record gives no point)

Flood, Mahaska

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Mahaska forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
41.335, -92.641 (the zone’s center; the record gives no point)

Flood, Marion

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Marion forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
41.334, -93.099 (the zone’s center; the record gives no point)

Flood, Marshall

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Marshall forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.036, -92.999 (the zone’s center; the record gives no point)

Flood, Monroe

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Monroe forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
41.030, -92.869 (the zone’s center; the record gives no point)

Flood, Palo Alto

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Palo Alto forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
43.082, -94.678 (the zone’s center; the record gives no point)

Flood, Pocahontas

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Pocahontas forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.734, -94.679 (the zone’s center; the record gives no point)

Flood, Polk

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Polk forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
41.686, -93.573 (the zone’s center; the record gives no point)

Flood, Sac

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Sac forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.386, -95.105 (the zone’s center; the record gives no point)

Flood, Story

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Story forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.036, -93.465 (the zone’s center; the record gives no point)

Flood, Wapello

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Wapello forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
41.031, -92.409 (the zone’s center; the record gives no point)

Flood, Warren

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Warren forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
41.334, -93.561 (the zone’s center; the record gives no point)

Flood, Wayne

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Wayne forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
40.740, -93.327 (the zone’s center; the record gives no point)

Flood, Webster

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Webster forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.428, -94.182 (the zone’s center; the record gives no point)

Flood, Winnebago

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Winnebago forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
43.378, -93.734 (the zone’s center; the record gives no point)

Flood, Worth

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Worth forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
43.377, -93.261 (the zone’s center; the record gives no point)

Flood, Wright

When
June 12, 3:00 PM CST to June 23, 6:00 PM CST
Where
Wright forecast zone
Property damage
$25,000
Crop damage
$50,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.733, -93.735 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2001Every state in 2001This day in weather historyWarnings in Iowa, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246842, 5246843, 5246844, 5246845, 5246846, 5246847, 5246848, 5246849, 5246850, 5246851, 5246852, 5246853, 5246854, 5246855, 5246856, 5246857, 5246858, 5246859, 5246860, 5246861, 5246862, 5246863, 5246960, 5246961, 5246962, 5246963, 5246964, 5246965, 5246966, 5246967, 5246968, 5246969, 5246970.